Your browser has javascript turned off or blocked. This will lead to some parts of our website to not work properly or at all. Turn on javascript for best performance.

The browser you are using is not supported by this website. All versions of Internet Explorer are no longer supported, either by us or Microsoft (read more here: https://www.microsoft.com/en-us/microsoft-365/windows/end-of-ie-support).

Please use a modern browser to fully experience our website, such as the newest versions of Edge, Chrome, Firefox or Safari etc.

Mozhgan Dorkhan

Mozhgan Dorkhan

Specialist physician

Mozhgan Dorkhan

Treatment with pioglitazone induced significant, reversible mitral regurgitation

Author

  • Mozhgan Dorkhan
  • Magnus Dencker
  • Anders Frid

Summary, in English

There has in recent years been great concern about possible cardiac side effects of thiazolidinediones ( TZDs). We present a case-report of a 60 year-old male who developed significant mitral regurgitation during six months treatment with pioglitazone in parallel with laboratory indications of fluid retention. Echocardiography six months after discontinuation of medication showed regression of mitral regurgitation and the laboratory parameters were also normalized. It is noteworthy that six months treatment with pioglitazone could induce significant valve dysfunction, which was reversible, and this underlines the importance of carefully monitoring patients when placing them on treatment with TZDs.

Department/s

  • Genomics, Diabetes and Endocrinology
  • Clinical Physiology, Malmö

Publishing year

2008

Language

English

Publication/Series

Cardiovascular Diabetology

Volume

7

Issue

12

Document type

Journal article

Publisher

BioMed Central (BMC)

Topic

  • Endocrinology and Diabetes
  • Radiology, Nuclear Medicine and Medical Imaging

Status

Published

Research group

  • Genomics, Diabetes and Endocrinology
  • Clinical Physiology, Malmö

ISBN/ISSN/Other

  • ISSN: 1475-2840